Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Coming off morphine help

Jan 26, 2017 4:40 PM

I've just realised why I've been having the shakes really bad, more pain and why I've been feeling nauseous in the mornings plus sleeping worse, having some strange dreams and worse nightterrors....according to my kids, I truly don't remember them other than the tears when I wake up!
I've reduced my nighttime morphine mst from 30mg to 20mg for about 4 days now. I wanted to see if the morphine is actually helping my pain or not but with these withdrawal symptoms still going after 4 days and the pain getting worse should I put the morphine back up or continue thro the withdrawal for another few days and see what happens?

Jan 27, 2017 2:12 AM

Ok the shakes seem a little less today but the pain is still higher than normal and creeping up.....do I put my nighttime morphine back up to 30mg or continue staying at 20mg for a little while longer?

Jan 27, 2017 6:15 AM

I would go back up with drawls or not u sound worse don't live like that u deserve better.. I love u habg in there

Jan 27, 2017 6:35 AM

I will because the pain is just getting worse and now I've also got a killer headache....if it gets any worse it'll be a migraine 😢 the cocodamols just aren't touching it or any of the other pain!

Jan 27, 2017 9:21 AM

Has the Dr agreed to you reducing your dosage? If not and you feel that you want to, you should probably speak to them first as they could work you out a reduction plan. One that will be safe and will stop you from withdrawing in such a harsh way. For now if I was you I would go back up and then do the above. Please don't make yourself ill over it ❤️. Sending hugs xx

Jan 27, 2017 9:30 AM

Sezzy, why would you do this? Is the doctor asking you to come down? If not and you're withdrawing that badly, I would go back up and wait until you see your pain doctor. Don't needlessly suffer if you don't have to. Sending well wishes and healing {{Hugs}}🤗💕

Jan 27, 2017 10:05 AM

Sezzy, I'm in agreement with Cinders49 & AlwayZ. Don't put yourself through that without medical supervision. Though cymbalta isn't t the same med, the withdrawals were horrible and almost landed me in a psych hospital. My doc weaned me too quickly. Hugs love and prayers you get the pain to a tolerable level soon! 🙂💕🙏🌸

Jan 27, 2017 4:23 PM

When I go to any of the doctors they all say reduce but none of them have actually given me any a dice on how or when. All I had done was reduce my nighttime morphine mst from 30mg to 20mg, when I've done it in the past between flares I've not had such a bad withdrawal but I've been on the 30mg constantly sine last September when my pain became worse and it hasn't relented. I wanted to see if the morphine was actually causing more pain but it seems that it is still helping quite a bit but I will be going to my GP in a couple of weeks so I'll ask her then for a proper plan.
I've gone back up to 30mg for tonight's dose.
Thank you for all your support guys

Jan 28, 2017 3:11 PM

I went back to my normal dose of morphine and today has bee less pain....I would say the shakes were better but I had to take Jo to her friends birthday party and had to talk to them to make sure if they wanted me to stay if they weren't sure about her diabetes, thank heavens they didn't need me to stay!!!! But I'd already worked myself up for it so the shakes were even worse than withdrawal shakes!!!
Time for a calming nighttime tea and bed

Jan 28, 2017 4:23 PM

Well done Sezzy, I know it's not what you want but it's got to be a little better than the withdrawal.
It was hard and painful to go out and talk to people but you did it, so a pat on the back for you.
Night night 😊

Jan 28, 2017 6:24 PM

So glad for you! Get some rest and recoup. Hugs love & prayers 🙂💕🙏🌸

Jan 29, 2017 2:13 AM

I was using morphine patches on my back between my shoulder blades when i was 19 from a wrestling injury that twisted up my vertebrae and they kinda said your better now and i basically had to quit cold turkey. At least thier trying to ween you off or lower them. It was one of the worst experiences of my life. I was basicly haveing like conscious siezures, id start shaking and convulsing at times (it was very strange because i have Epilepsy too) but these werent siezures. I was throwing up all the time. I refuse morphine now. I dont care what it is thats wrong with me in the future i refuse to take it.

Jan 29, 2017 5:11 AM

I've had extreme withdrawal symptoms which ended me back in hospital 3 days after they discharged me. The doctors stopped about 4 or 5 meds (not morphine at that time) which all should have been weened off slowly. I had 3 bags of IV saline within about 6 hours!
The doctors stopped dead all the meds then sent me home the next day hence back in hospital 3 days later!!!
Unfortunately for me none of the meds that normally help for my condition does not seem to work for me....amitriptyline and morphine mst seem to work best for me with co-codamol 8/500mg for breakthrough pain.

Ready to start relieving your pain?

Join Community